Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 71, NWS Jackson, KY

May 11, 20085 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 11, 2008, 8:52 AM EDT for 5 counties in Kentucky. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 8:52 AM EDT (12:52 UTC)
Expired
May 11, 2008, 9:15 AM EDT
In force
23 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 121 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 9:15 AM EDTTSTM WND DMGCumberland Falls S.P., KYFOLLOWUP REPORT. CORRECTION FOR EVENT TIME. PARK OFFICIALS REPORT NUMEROUS TREES DOWN, INCLUDING TREES ON OCCUPIED CABINS, CARS, AND THE GIFT SHOP. ALL GUESTS ACCOUNTED FOR. NUMEROUS MINOR INJURIES, NONE REQUIRING MEDICAL TREATMENT. ROAD TO PARK OPEN TO ONE LA
May 11, 9:15 AM EDTTORNADOCumberland Falls S.P., KYAN EF-1 TORNADO WITH PRELIMINARY WIND SPEEDS ESTIMATED JUST ABOVE 100 MILES PER HOUR TOUCHED DOWN IN CUMBERLAND FALLS STATE PARK. NUMEROUS LARGE TREES WERE SNAPPED AND UPROOTED WITH ONE OF THE TREES FALLING ON A PARK RANGERS CABIN. TREES FELL ON POWER LINES CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 111252
SVRJKL
KYC125-147-199-231-235-111315-
/O.NEW.KJKL.SV.W.0071.080511T1252Z-080511T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
852 AM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  EAST CENTRAL WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 915 AM EDT

* AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CO-OPERATIVE...OR 10 MILES WEST OF WHITLEY CITY...AND MOVING
  NORTHEAST AT 52 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WIBORG...PARKERS LAKE...BEULAH HEIGHTS AND GREENWOOD BY 900 AM
  EDT...
  HONEYBEE BY 905 AM EDT...
  HUXLEY...CUMBERLAND FALLS S.P. AND YOUNGS CREEK BY 910 AM EDT...
  BARK CAMP BY 915 AM EDT...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3705 8433 3692 8414 3662 8460 3676 8474
TIME...MOT...LOC 1252Z 232DEG 45KT 3676 8458

$$
JP
2 follow-up statements
000 
WWUS53 KJKL 111308
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
908 AM EDT SUN MAY 11 2008

KYC199-231-111318-
/O.CAN.KJKL.SV.W.0071.000000T0000Z-080511T1315Z/
PULASKI KY-WAYNE KY-
908 AM EDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE AND
SOUTHEASTERN PULASKI COUNTIES IS CANCELLED...

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3672 8444 3692 8448 3694 8446 3696 8437
      3701 8432 3703 8433 3704 8432 3692 8414
TIME...MOT...LOC 1308Z 243DEG 49KT 3686 8432

$$

KYC125-147-235-111315-
/O.CON.KJKL.SV.W.0071.000000T0000Z-080511T1315Z/
LAUREL KY-WHITLEY KY-MCCREARY KY-
908 AM EDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR NORTHEASTERN MCCREARY...NORTHWESTERN WHITLEY AND SOUTHWESTERN
LAUREL COUNTIES...

AT 905 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HONEYBEE...OR 10 MILES NORTHEAST OF WHITLEY CITY...
MOVING NORTHEAST AT 56 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARK CAMP...DEERING...GROVE AND RYE BY 915 AM EDT...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3672 8444 3692 8448 3694 8446 3696 8437
      3701 8432 3703 8433 3704 8432 3692 8414
TIME...MOT...LOC 1308Z 243DEG 49KT 3686 8432

$$
JP
000 
WWUS53 KJKL 111319
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
919 AM EDT SUN MAY 11 2008

KYC125-147-235-111329-
/O.EXP.KJKL.SV.W.0071.000000T0000Z-080511T1315Z/
LAUREL KY-WHITLEY KY-MCCREARY KY-
919 AM EDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCREARY...
NORTHWESTERN WHITLEY AND SOUTHWESTERN LAUREL COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE 
WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE THIS 
MORNING. 

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3672 8444 3692 8448 3694 8446 3696 8437
      3701 8432 3703 8433 3704 8432 3692 8414
TIME...MOT...LOC 1308Z 243DEG 49KT 3652 8412

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:45 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 11, 7:45 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
745 AM EDT SUN MAY 11 2008

.SHORT TERM.../TODAY THROUGH TUESDAY/

A DEVELOPING STORM SYSTEM IS LOOKING RATHER IMPRESSIVE ON THE SURFACE
CHART. AT 06Z...A STRONG 991 MB LOW WAS OVER WESTERN ILLINOIS...WITH
A COLD FRONT TRAILING SOUTH INTO WESTERN KENTUCKY TO MISSISSIPPI. THE
CONVECTION OUT AHEAD OF THE FRONT HAS LOST MUCH OF ITS LIGHTNING OVER
KENTUCKY...WITH THE CONVECTION OVER TENNESSEE AND POINTS SOUTH THE
MOST IMPRESSIVE. EXPECTING SHOWERS AND A FEW THUNDERSTORMS TO
CONTINUE TO WORK EAST ACROSS THE AREA THIS MORNING. SHOWERS WERE
ALREADY IN THE WESTERN PORTIONS OF OUR CWA. AS THE FRONT MOVES EAST
TODAY WE SHOULD SEE REDEVELOPMENT OF THUNDERSTORMS THIS MORNING INTO
THE AFTERNOON. WILL CONTINUE TO HIGHLIGHT A SEVERE THUNDERSTORM
POTENTIAL TODAY...WITH CAPES RANGING FROM NEAR 1000 TO 2000
J/KG...AND LI/S -2 TO -4 AS THE FRONT MOVES THROUGH. A DRY SLOT
BETWEEN THE PREFRONTAL PRECIP AND THE FRONT ITSELF SHOULD HELP THE
ATMOSPHERE DESTABILIZE AS WELL. WILL MENTION A THREAT FOR LARGE HAIL
AND DAMAGING WINDS IN THE FORECAST AND IN THE HWO. WITH GOOD SPEED
AND DIRECTIONAL SHEAR...AN ISOLATED TORNADO CANNOT BE RULED OUT AS
WELL. EVEN OUTSIDE OF ANY THUNDERSTORMS...EXPECTING OCCASIONAL WIND
GUSTS TO 45 MPH OVER MUCH OF THE AREA WITH STRONG WINDS JUST ABOVE
THE SURFACE. WITH THIS IN MIND...WILL ISSUE A WIND ADVISORY FOR OUR
AREA RUNNING FROM 10 AM THROUGH 8 PM THIS EVENING. WILL STILL SEE
SOME DECENT GUSTS IN THE HIGHEST TERRAIN THIS EVENING IN THE
EAST...BUT THESE SHOULD BE BELOW ADVISORY CRITERIA WIND SPEEDS. H5
LOW WITH PLENTY OF MOISTURE AND LIFT WILL BE MOVING INTO THE AREA
LATE TODAY AND TONIGHT...AND WILL GO WITH CATEGORICAL POPS FOR
SHOWERS. THE LOW WILL SLOWLY EXIT MONDAY AND MONDAY EVENING...WITH
POPS GRADUALLY TAPERING DOWN DURING THIS PERIOD. TUESDAY SHOULD BE
DRY AND MOSTLY SUNNY WITH HIGH PRESSURE BUILDING IN.

.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/

STILL SOME DISAGREEMENT IN THE MODELS LATER IN THE EXTENDED PERIOD.
IN GENERAL...FOLLOWED A LITTLE CLOSER TO THE ECMWF...WHICH WAS ALSO
CLOSER TO THE EARLIER HPC MANUAL PROGS. EXPECTING A COLD FRONT TO
MOVE EAST ACROSS THE AREA ON WEDNESDAY...AND HAVE INCREASED POPS TO
LIKELY FOR THIS PERIOD. THE FRONT SHOULD BE MOVING JUST EAST OF THE
AREA LATER WEDNESDAY NIGHT INTO THURSDAY...AS A WAVE DEVELOPS ALONG
IT. WILL TAPER POPS DOWN TO THE CHANCE RANGE WEDNESDAY NIGHT INTO
THURSDAY WITH THIS SYSTEM CLOSE BY. WILL NOT MENTION OF THUNDER
THURSDAY NIGHT THROUGH SATURDAY...AS WE SHOULD BE ON THE WEST SIDE OF
THE FRONTAL SYSTEM AND SLOW MOVING FRONTAL WAVES. WILL KEEP THE
CHANCE OF SHOWERS IN THE FORECAST HOWEVER. PLENTY OF UNCERTAINTY
STILL EXISTS WITH EXACT POSITION OF THE FRONT AND WAVES.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

DAYLIGHT SHOULD PROMPT A MORE MIXED BOUNDARY LAYER SO HAVE DROPPED
THE WIND SHEAR WITH THIS ISSUANCE AND ADDED GUSTS OF 25 TO 30 KTS TO
THE TAFS. A DEVELOPING COLD FRONT IS SPINNING TOWARD EASTERN KENTUCKY
AND THIS SHOULD BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY.
HAVE TIMED THESE ACROSS THE CWA FROM MID MORNING INTO EARLY
AFTERNOON. THE STORMS WILL CONTAIN CIGS AND VIS DOWN TOWARD IFR WHILE
THE WIND GUSTS BECOME MORE ROBUST. FOLLOWING THE FRONT...LINGERED
THE POSSIBILITY OF A STRAY THUNDERSTORM BEFORE SUNSET. LATER THIS
EVENING EXPECT THE WINDS TO SETTLE DOWN SOMEWHAT FROM THE WEST TO
NORTHWEST BUT STILL OCCASIONAL GUST. ALSO HAVE BROUGHT THE PREVAILING
CIGS DOWN WITH ONGOING LIGHT SHOWERS BENEATH THE WRAP AROUND
MOISTURE FROM THE STRONG AND DEEP SFC LOW PRESSURE AREA PULLING OUT
OF THE OHIO VALLEY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...WJM
LONG TERM....WJM
AVIATION...GREIF
Hazardous weather outlook, May 11, 4:25 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
425 AM EDT SUN MAY 11 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
425 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. SOME OF THE
STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. IN
ADDITION...OUTSIDE OF ANY THUNDERSTORMS...WINDS ARE EXPECTED TO GUST
TO 45 MPH AT TIMES TODAY. GUSTS UP TO 50 MPH ARE POSSIBLE IN THE
HIGHER TERRAIN NEAR THE VIRGINIA BORDER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY NIGHT THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE OR HAIL TO THE NATIONAL
WEATHER SERVICE IN JACKSON TODAY.

WJM

In the hours before

Special weather statement, May 11, 4:41 AM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
441 AM EDT SUN MAY 11 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111530-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
441 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA TODAY...BRINGING
SHOWERS AND THUNDERSTORMS WITH IT. SOME OF THE THUNDERSTORMS COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
THREATS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. THE TIME
FOR THE GREATEST RISK OF SEVERE WEATHER WILL BE FROM LATER THIS
MORNING THROUGH AROUND LUNCHTIME ALONG AND WEST OF A LINE FROM
FLEMINGSBURG TO LONDON. TO THE EAST OF THIS LINE...THE GREATEST
THREAT WILL BE FROM LATER THIS MORNING THROUGH EARLY AFTERNOON. THE
THREAT WILL PERSIST FROM LATER THIS MORNING INTO THE MID AFTERNOON
HOURS TOWARDS THE WEST VIRGINIA AND VIRGINIA BORDERS.

IN ADDITION...OUTSIDE OF ANY THUNDERSTORMS...WINDS MAY GUST TO 45 MPH
AT TIMES TODAY. GUSTS TO 50 MPH ARE POSSIBLE IN THE HIGHER TERRAIN
NEAR THE VIRGINIA BORDER. WINDS OF THIS MAGNITUDE MAY BRING DOWN
SMALL TREE LIMBS...AND CAUSE DIFFICULT DRIVING CONDITIONS...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES TODAY ON THIS DEVELOPING WEATHER
SITUATION. FOR THE LATEST INFORMATION...VISIT OUR INTERNET WEB SITE
AT WEATHER.GOV/JACKSONKY.

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:40 AM EDTWind AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more20 hr
May 11, 8:41 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle34 min
May 11, 9:14 AM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley31 min
May 11, 9:25 AM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan35 min
May 11, 9:26 AM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley34 min
May 11, 9:28 AM EDTTornado WarningJKLClay, Knox, Laurel, Leslie32 min
May 11, 9:43 AM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Powell and 1 more32 min
May 11, 10:01 AM EDTTornado WarningJKLClay, Leslie, Perry29 min
May 11, 10:13 AM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan, Rowan and 1 more47 min
May 11, 10:14 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Perry31 min
May 11, 10:26 AM EDTTornado WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry, Pike34 min
May 11, 10:30 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Leslie, Letcher, Perry30 min
May 11, 10:37 AM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Leslie, Letcher, Perry38 min
May 11, 10:42 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin33 min
May 11, 10:53 AM EDTSevere Thunderstorm WarningJKLJohnson19 min
May 11, 10:54 AM EDTTornado WarningJKLHarlan, Letcher36 min
May 11, 10:58 AM EDTTornado WarningJKLFloyd, Knott, Letcher, Pike47 min
May 11, 11:01 AM EDTTornado WarningJKLFloyd, Martin, Pike29 min
May 11, 11:06 AM EDTSevere Thunderstorm WarningJKLMartin24 min
May 11, 11:28 AM EDTSevere Thunderstorm WarningJKLPike17 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.